Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 25, 2012, 7:51 PM CDT for Lee County, Iowa; Clark County, Missouri; Hancock County, Illinois. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2012, 7:51 PM CDT (00:51 UTC)
- Expired
- Apr 25, 2012, 8:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Lee County, IA, Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:06 PM CDT | HAIL 1 | Ene Wayland, MO | |
| Apr 25, 8:09 PM CDT | HAIL 1.5 | Ese Wayland, MO | |
| Apr 25, 8:22 PM CDT | HAIL 0.25 | 1 Se Keokuk, IA | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS53 KDVN 260051
SVRDVN
IAC111-ILC067-MOC045-260145-
/O.NEW.KDVN.SV.W.0019.120426T0051Z-120426T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARK COUNTY IN NORTHEAST MISSOURI...
SOUTHWESTERN LEE COUNTY IN SOUTHEAST IOWA...
SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 845 PM CDT.
* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED APPROXIMATELY 8 MILES WEST OF NEW BOSTON...OR 10
MILES NORTH OF KAHOKA...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
FRANCISVILLE...WAYLAND...MONTROSE...ALEXANDRIA...KEOKUK...WARSAW...
HAMILTON...WEST POINT...BOWEN AND AUGUSTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
4056 9171 4067 9165 4046 9125 4020 9090
4019 9091
TIME...MOT...LOC 0051Z 308DEG 28KT 4054 9162
WIND...HAIL <58MPH 1.00IN
$$
ERVIN5 follow-up statements
754
WWUS53 KDVN 260103
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 PM CDT WED APR 25 2012
IAC111-ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-HANCOCK IL-CLARK MO-
803 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN CLARK...SOUTHERN HANCOCK AND SOUTH CENTRAL LEE
COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR VINCENNES...OR 9
MILES SOUTHWEST OF NAUVOO...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FROST
ISLAND CONSERVATION AREA...WAYLAND...MONTROSE...SUMMITVILLE...KEOKUK
AIRPORT...MOOAR...GALLAND...SANDUSKY...ALEXANDRIA...KEOKUK...
WARSAW...GREGORY
LANDING...HAMILTON...ELVASTON...SUTTER...TIOGA...BASCO...AND WEST
POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
4056 9171 4055 9149 4046 9125 4020 9090
4019 9091
TIME...MOT...LOC 0103Z 308DEG 28KT 4048 9153
WIND...HAIL <58MPH 1.00IN
$$
ERVIN185
WWUS53 KDVN 260108
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT WED APR 25 2012
IAC111-ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-HANCOCK IL-CLARK MO-
808 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN CLARK...SOUTHERN HANCOCK AND SOUTH CENTRAL LEE
COUNTIES...
AT 805 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED APPROXIMATELY NEAR WAYLAND...OR 7 MILES WEST OF KEOKUK...
MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMITVILLE...MOOAR...KEOKUK AIRPORT...GREGORY LANDING...
ALEXANDRIA...GALLAND...WARSAW...SANDUSKY...HAMILTON...SUTTER...
TIOGA...ELVASTON...BASCO...WEST POINT...STILLWELL...DENVER...BOWEN...
BENTLEY AND AUGUSTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
4056 9171 4055 9149 4046 9125 4020 9090
4019 9091
TIME...MOT...LOC 0108Z 286DEG 28KT 4037 9151
WIND...HAIL <58MPH 1.00IN
$$
DLF883
WWUS53 KDVN 260121
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT WED APR 25 2012
IAC111-ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-HANCOCK IL-CLARK MO-
821 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CLARK...SOUTHERN HANCOCK AND SOUTH CENTRAL LEE
COUNTIES...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR WARSAW...OR NEAR
KEOKUK...MOVING EAST AT 30 MPH. ANOTHER VERY SIGNIFICANT SEVERE
THUNDERSTORM WITH GOLF BALL TO POSSIBLE TENNIS BALL HAIL IS LOCATED
IN CENTRAL CLARK COUNTY AND WILL MOVE INTO SOUTHWEST HANCOCK COUNTY
SOON.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON...SUTTER...TIOGA...ELVASTON...BASCO...WEST POINT...
STILLWELL...DENVER...BOWEN...BENTLEY AND AUGUSTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4023 9151 4024 9151 4024 9152
4041 9151 4047 9139 4046 9125 4020 9090
4019 9091
TIME...MOT...LOC 0121Z 273DEG 26KT 4037 9139
WIND...HAIL <58MPH 1.00IN
$$
ERVIN798
WWUS53 KDVN 260137
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT WED APR 25 2012
IAC111-260147-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
LEE IA-
837 PM CDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4035 9150 4034 9136 4029 9124 4024 9111
4019 9105 4019 9150 4023 9151 4024 9151
4024 9152
TIME...MOT...LOC 0137Z 306DEG 43KT 4022 9136
$$
ILC067-MOC045-260145-
/O.CON.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
HANCOCK IL-CLARK MO-
837 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CLARK AND SOUTHWESTERN HANCOCK COUNTIES...
AT 835 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM
WAS LOCATED APPROXIMATELY NEAR TIOGA...OR 10 MILES NORTHEAST OF
CANTON...MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS ALREADY PRODUCED VERY LARGE HAIL...AND IT REMAINS A
THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4035 9150 4034 9136 4029 9124 4024 9111
4019 9105 4019 9150 4023 9151 4024 9151
4024 9152
TIME...MOT...LOC 0137Z 306DEG 43KT 4022 9136
WIND...HAIL <58MPH 1.75IN
$$
ERVIN375
WWUS53 KDVN 260142
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT WED APR 25 2012
ILC067-MOC045-260152-
/O.EXP.KDVN.SV.W.0019.000000T0000Z-120426T0145Z/
HANCOCK IL-CLARK MO-
842 PM CDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK AND
SOUTHWESTERN HANCOCK COUNTIES WILL EXPIRE AT 845 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4035 9150 4034 9136 4029 9124 4024 9111
4019 9105 4019 9150 4023 9151 4024 9151
4024 9152
TIME...MOT...LOC 0142Z 306DEG 43KT 4018 9130
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:11 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 25, 6:11 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 611 PM CDT WED APR 25 2012 .AVIATION... LOW PRESSURE WILL SLIDE SOUTHEAST OF EASTERN IOWA EARLY THIS EVENING...RESULTING IN NORTH TO NORTHEAST WINDS FOR THE NEXT 24 HOURS. WIDESPREAD VFR CONDITIONS ARE EXPECTED...WITH ONLY CIRRUS AND SOME SCATTERED MID CLOUDS THROUGH THROUGH THE NIGHT AND SPOTTY FAIR WEATHER CUMULUS ABOVE 5000 FT TOMORROW. THERE IS A SLIGHT CHANCE STRATUS COULD AFFECT NORTHEAST IOWA TOWARDS MORNING FOR A FEW HOURS...POSSIBLY AFFECTING THE DBQ AIRPORT. HOWEVER...WILL LEAVE THIS OUT FOR NOW...AND SHOW CLEAR SKIES TOMORROW. ERVIN && .UPDATE... THE FORCING IS WEAK THIS EVENING...AND LARGELY ALREADY PASSED BY. CAPPING HAS REMAIN STRONG...WITH ONLY ONE STORM ALLOWED NEAR THE FRONT OVER CENTRAL ILLINOIS. A FEW WEAK CELLS NEAR OTTUMWA APPEAR TO BE THE LAST GASP OF FORCING. THUS..WE UPDATED AN HOUR OR MORE AGO TO GO DRY...EXCEPT A SLIGHT CHANCE OVER FAR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS/NE MO THROUGH 00Z. ERVIN && .PREV DISCUSSION... /ISSUED 315 PM CDT WED APR 25 2012/ SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN UPSTREAM LOW PRESSURE CENTER NEAR THE DSM AREA WITH ASSOCIATED WARM FRONT BUCKLING UP INTO SOUTH CENTRAL MN...AND THEN DRAPED BACK SOUTHEASTWARD THROUGH MACOMB IL AND INTO SOUTHEASTERN IL. SOME SFC DPT POOLING DRIVING VALUES INTO THE LOWER 60S IN SOUTH CENTRAL TO SE IA ATTM...WHILE MUCH OF THE REST OF THE AREA DPTS HAVE MIXED DOWN AND REMAINED WELL DOWN IN THE 50S. BEST SFC PRESSURE FALLS/BULLS-EYE ARE STARTING TO MOVE EAST OF THE DVN CWA TOWARD EAST CENTRAL IL/WEST CENTRAL INDIANA. WV IMAGERY AS WELL AS VIS SATELLITE LOOP SUGGESTING UPPER VORT ALMOST ON TOP OF THE DVN CWA ALREADY...WHICH MEANS BEST FORCING SHOULD START TO FOLLOW THE PRESSURE FALL PATTERNS. ELEVATED CLOUD COVER/SOME HIGH BASED SHOWERS...AND IMPRESSIVE SFC BASED CIN VALUES CONTINUE TO REIGN ACRS THE CWA WITH THE CLOUD COVER AND SOME EVAPO-COOLING IMPEDING THE ARM UP TO CONVECTIVE TEMPS ESPECIALLY IN THE SECTOR SOUTH OF THE WARM FRONT. SHORT TERM...TONIGHT AND THURSDAY... TONIGHT...MUCH OF THE PARAMETERS ONGOING DISCUSSED ABOVE IN THE SYNOPSIS SUGGESTS A LIMITED THREAT OF STRONG SFC BASED CONVECTION DEVELOPING IN THE CWA...OR EVEN ELEVATED STORMS NORTH OF THE WARM FRONT THROUGH EARLY EVENING. NORMAL NOCTURNAL PROCESSES MAY EVENTUALLY DRIVE AN ELEVATED STORM EVENT BY MID TO LATE EVENING BUT MOST OF THAT WOULD LIKELY TAKE PLACE EAST AND SOUTHEAST OF THE LOCAL AREA OF CONCERN. WILL IGNORE MOST OF THE SHORT RANGE MODELS WHICH ARE TOO AGGRESSIVE WITH LOW TO MID LEVEL MOISTURE FETCH/OVERBLOWN CAPES AND INSTABILITY. ONLY THE HIRES ARW MODEL IS CLOSE TO HANDLING THE CURRENT SFC BASED MOISTURE VALUES CORRECTLY...AND THIS MODEL IGNITES INITIAL CONVECTION ACRS CENTRAL IL AROUND 7 PM CDT...AND THEN FURTHER DEVELOPS IT AS IT SCOOTS OFF TOWARD THE OH VALLEY THROUGH MIDNIGHT. WILL STILL KEEP CHC POPS GOING ESPECIALLY ACRS THE EAST/ SOUTHEAST HALF THROUGH MID EVENING IN THE POSSIBLE CONVECTIVE INITIATION ZONE UNTIL LINGERING FORCING FROM PASSING CYCLONE AND VORT ALOFT MIGRATES TO THE EAST. BUT ALL WE MAY GET IS THE CURRENT HIGH BASED PASSING SHOWERS AND SPRINKLES. ANOTHER LOW CHANCE FOR SOME DEVELOPMENT FRO AT LEAST ISOLATED SHOWERS/STORMS RIGHT BEHIND THE PASSING LOW AS WAKE NORTHWEST FLOW KICKS IN ON WANING CAP/S WESTERN FRINGE BY MID TO LATE EVENING...BUT WILL NOT PUT POPS IN FOR THAT POSSIBILITY AND LET EVENING SHIFT ASSESS IF THIS PROCESS CAN REALLY UNFOLD. IN-BUILDING HIGH PRESSURE AND NW TO NORTH FLOW COOL-ADVECTS LOWS INTO THE MID 40S IN THE NORTHEAST...TO THE LOW TO MID 50S IN THE SOUTH BY THU MORNING. THURSDAY...HIGH PRESSURE AND IT/S IN-BUILDING GRADIENT CONTINUE ON THU FOR BREEZY NORTH TO NORTHEAST SFC WINDS BUT AT LEAST MOSTLY SUNNY SKIES. DESPITE SOME ROBUST CAA...DEEP MIXING ALONG WITH THE INSOLATION WILL TRANSLATE TO THU HIGHS IN THE LOWER 60S NORTH OF HWY 30...TO THE MID AND UPPER 60S ALONG AND SOUTH OF I80. ..12.. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... GENERALLY BELOW NORMAL TO END THE MONTH OF APRIL... WITH TWO MAIN WINDOWS FOR RAIN... ONE DEVELOPING FRI LINGERING INTO SAT AND THE OTHER LATER MON INTO TUE. THU NGT... HAVE REMOVED RAIN CHCS WITH MODELS SHOWING DEEP DRY EASTERLY FETCH FROM BENEATH GREAT LAKES RIDGING. DESPITE INCREASE IN CLOUDS... LOWS NEAR OR EVEN JUST BELOW COOL SIDE WITH MID 30S NE TO MID 40S SW. FRI-FRI NGT... DRY EASTERLY FETCH TO SLOW SATURATION AND ONSET OF MEASURABLE RAIN FOR MANY AREAS UNTIL AFTN... CONTINUING FRI NGT. BEST COVERAGE AND AMOUNTS SUGGESTED NORTH OF HWY 34 ATTIM... AND MOSTLY LIGHT AT THAT ALTHOUGH SOME MODERATE AMOUNTS POSSIBLE LATE AT NGT INTO SAT WITH APPROACH OF MID LEVEL SHORTWAVE. DUE TO SLOWER ARRIVAL OF RAIN FRI HAVE NUDGED UP HIGHS SOME. STILL A TRICKY MAX TEMP FCST FOR FRI WITH EVAPORATIVE COOLING EFFECTS WITH VIRGA AND SPRINKLES FIRST HALF OF DAY. TEMPS NEAR STEADY FRI NGT WITH CLOUDS AND RAIN... WITH COOLEST READINGS NORTH AND WARMEST IN THE SOUTH WHERE COULD EVEN RISE SOME DEPENDING ON MOVEMENT OF WARM FRONT... WITH POTENTIAL FOR NEEDING TO EXPAND OR RAISE MIN TEMP GRADIENT NORTH TO SOUTH. SAT-SAT NGT...RAIN TAPERING OFF SAT AM BUT WILL CONTINUE WITH CHCS REST OF DAY INTO SAT NGT WITH INVERTED SFC TROUGH. WARMEST HIGHS WILL BE ACROSS THE SOUTH DUE TO WARMER START AND EARLIER END TO ANY RAIN... WHILE NEAR STEADY OR SLOW RISE ON TEMPS FAR NORTH. HAVE EXPANDED HIGH TEMP GRADIENT SOME... WITH MID/UPPER 40S NORTH TO UPPER 50S FAR SOUTH. DEPENDING ON ANY SUNSHINE AND MOVEMENT OF WARM FRONT CANT RULE OUT 60S FAR SOUTH. SUN-TUE... PATTERN RECYCLES ITSELF WITH YET ANOTHER LARGE HIGH SETTLING INTO THE GREAT LAKES THRUSTING REGION IN DEEP LOW LEVEL COOL AND DRY EASTERLY FETCH SUN INTO MON. LATE MON THROUGH TUE WILL BRING NEXT APPRECIABLE RAIN CHCS WITH NEXT BARRAGE OF PACIFIC ENERGY. WILL HOWEVER NEED TO BE WATCHFUL FOR SLOWING ARRIVAL GIVEN DRY EASTERLY FETCH. TEMPS LOOK TO MODERATE NEAR TO A BIT ABOVE NORMAL BY THE END OF THE PERIOD AND JUST BEYOND... WITH FLOW PATTERN BECOMING SEMI- ZONAL TO WSW. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Apr 25, 3:42 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT WED APR 25 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 342 PM CDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS TO MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH MID EVENING. THERE IS STILL A LINGERING LOW CHANCE FOR A STRONG TO SEVERE STORM TO DEVELOP THIS EVENING EAST OF THE MISSISSIPPI RIVER...BUT LATEST INDICATIONS SUGGEST THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL OCCUR TO THE EAST AND SOUTHEAST OF THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE POSSIBLE NEXT TUESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... THERE IS LOW CHANCE FOR THE NEED OF SPOTTER ACTIVATION THIS EVENING EAST OF THE MISSISSIPPI RIVER. 12
In the hours before
Special weather statement, Apr 25, 6:41 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 641 PM CDT WED APR 25 2012 IAZ087-088-098-099-MOZ010-260045- CLARK-HENRY-JEFFERSON-LEE-VAN BUREN- 641 PM CDT WED APR 25 2012 ...ISOLATED STRONG THUNDERSTORMS... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DOUDS/LEANDO...OR 12 MILES NORTHWEST OF KEOSAUQUA...MOVING EAST SOUTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... DOUDS/LEANDO AROUND 645 PM CDT... BIRMINGHAM AROUND 700 PM CDT... KEOSAUQUA AROUND 705 PM CDT... BONAPARTE AROUND 725 PM CDT... 6 MILES SOUTH OF HILLSBORO AROUND 730 PM CDT... NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS. LAT...LON 4085 9154 4057 9166 4069 9218 4095 9218 TIME...MOT...LOC 2340Z 286DEG 23KT 4084 9213 ERVIN
Local storm report, Apr 25, 7:11 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 1 W SELMA 40.87N 92.17W
04/25/2012 M0.50 INCH VAN BUREN IA TRAINED SPOTTER
RELAYED BY NWS DES MOINES.
&&
GROSSLocal storm report, Apr 25, 7:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 5 NW KEOSAUQUA 40.79N 92.02W
04/25/2012 E0.88 INCH VAN BUREN IA TRAINED SPOTTER
MOSTLY PEA SIZE HAIL FALLING.
&&
GROSSLocal storm report, Apr 25, 7:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 WNW KEOSAUQUA 40.75N 92.02W
04/25/2012 M0.88 INCH VAN BUREN IA TRAINED SPOTTER
FELL IN PAST 2 TO 3 MINUTES.
0720 PM HAIL 2 ESE KEOSAUQUA 40.72N 91.92W
04/25/2012 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
LOTS OF DIME SIZED HAIL FALLING.
&&
GROSSLocal storm report, Apr 25, 7:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 5 E CANTRIL 40.64N 91.98W
04/25/2012 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
MOSTLY NICKELS FALLING.
&&
GROSSLocal storm report, Apr 25, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 WSW BONAPARTE 40.68N 91.85W
04/25/2012 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0733 PM HAIL 2 SE CANTRIL 40.62N 92.04W
04/25/2012 M1.75 INCH VAN BUREN IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 61 min |
| Apr 25, 8:15 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 39 min |
| Apr 25, 9:28 PM CDT | Special Weather Statement | DVN | Clark | 32 min |
| Apr 26, 3:41 PM CDT | Frost Advisory | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 16 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.